74.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Raised liver enzymes and panicking

2 REPLIES 2
Buzzing
Member

Re: Raised liver enzymes and panicking

I came home from Greece after one weeks holiday and of course I have a few glasses of wine etc.  Who doesn't when on holiday.  Next day had blood ALT raised from 60 to 254 they stopped my Meds until I could reduce it back again.  Drank water till I thought I would drown over night came down to 160. One week later this Monday down to 51 so was allowed back on Meds.   May be it was the booze but they said it was probably just a blip.   Scary though and I was also worried.  Now don't know if I can ever have a drink.

nicky08
Community Champion

Re: Raised liver enzymes and panicking

Hi sammycat

This stupid disease makes us so twitchy doesn’t it? From my experience of liver mets, and LFT results, the ALT can be affected by things other than the liver met/s itself. I understand it shows when the liver is under stress but stress can come from a number of things. I for one know that alcohol (oops, those extra glasses of celebratory wines at a birthday or Christmas 🍷) can create havoc as can something like the surgery I had on my liver when ALT went off the clock or conflicting medications which are liver toxic. I have had very high ALT results but they have come down again. I’m sure your oncologist will look at your readings for a trend before being worried, also the other LFT readings would be high if there was a more ‘sinister’ reason behind the slight hike. As to whether you looked yellow last night was it after you knew the ALT was raised? If so it could be that you expected to look yellow rather than actually looked yellow? Just trying to say, try not to worry (far easier said than done as wel all know) and see what happens with the next set of blood results. The recent scan obviously showed that treatment is working so hold onto that information.

Nicky x

sammycat01
Member

Raised liver enzymes and panicking

Just had my monthly blood tests as I am on letrozole and Ribiocilib [kisqali] and my ALT is 72. In one month it has gone from 15 to 72. The strange thing is that when I went to bed last night I looked in the mirror after I had taken my make up off and I looked really yellow! I also have had upper back and rib pain for last 2 weeks. Has anyone else had a similar problem?  I was told 6 weeks ago that my cancer was stable and that they was only a tiny speck in my liver.